Safety Alerts & Recalls

What does this mean?

The FDA�(tm)s recent evaluation confirmed that serious reports of tendinitis and tendon rupture with the fluoroquinolones, like moxifloxacin (Avelox), continue to be reported. The risk of tendinitis and tendon rupture is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy.

Most patients who are prescribed fluoroquinolones tolerate these medicines without serious side effects. That said, you should (1) be aware of the possibility of tendinitis and tendon rupture, (2) regularly balance the benefits and risks of treatment with your doctor, and (3) immediately contact your doctor and avoid exercise and joint use if you experience any signs of tendon pain, swelling, or inflammation.

Increased risk of tendinitis and tendon rupture

The U.S. Food and Drug Administration (FDA) notified healthcare professionals that a boxed warning is to be added to the prescribing information about the increased risk of developing tendinitis and tendon rupture in patients taking fluoroquinolone antimicrobial drugs, like moxifloxacin (Avelox) for systemic use.

For more information, please visit: more information here

Source: FDA
Publication Date: 2008-07-08
Last Updated: 2009-12-06

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.